MAUDE Adverse Event Report: EXACTECH, INC. 6.5MM PLATFORM FX STEM LEFT; PROSTHESIS, SHOULDER, SEMI-CONSTRAINED, METAL/POLYMER CEMENTED

EXACTECH, INC. 6.5MM PLATFORM FX STEM LEFT; PROSTHESIS, SHOULDER, SEMI-CONSTRAINED, METAL/POLYMER CEMENTED
Catalog Number 304-21-07
Medical Device Problem Code Loosening of Implant Not Related to Bone-Ingrowth (4002)
Health Effect - Clinical Codes Pain (1994); Insufficient Information (4580)
Date of Event 09/23/2024
Type of Reportable Event Serious Injury
Additional Manufacturer Narrative
(h3) pending evaluation (d10) concomitant device(s): 320-01-38 - equinoxe reverse 38mm glenosphere (b)(6) 320-38-00 - equinoxe reverse 38mm humeral liner +0 (b)(6) 320-20-18 - eq rev compress screw lck cap kit, 4.5 x 18mm (b)(6) 320-20-26 - eq rev compress screw lck cap kit, 4.5 x 26mm (b)(6) 320-20-34 - eq rev compress screw lck cap kit, 4.5 x 34mm (b)(6) 320-20-22 - eq rev compress screw lck cap kit, 4.5 x 22mm (b)(6) 320-10-00 - equinoxe reverse tray adapter plate tray +0 (b)(6) 320-15-05 - eq rev locking screw (b)(6) 320-20-00 - eq reverse torque defining screw kit (b)(6) 320-15-01 - eq rev glenoid plate (b)(6) tpa-13 - cement restrictor xs (extra small, sz 13) (b)(6).
 
Event or Problem Description
As reported, approximately 8 years and 3 months post the initial left tsa, the proximal humerus has resorbed away and over time the stem has come loose from moving like a windshield wiper over time.The surgeon was able to remove the humeral construct with his hand.The 38mm glenosphere was explanted as well and re-implanted a 42mm glenosphere.An 8 x 175mm long revision stem was re-implanted in the humerus along with a +0mm tray and +2.5mm liner.There was no reported breakage of a device or surgical delay/prolongation.The patient was last known to be in stable condition following the event.
 
Additional Manufacturer Narrative
This follow-up report is being submitted to relay additional and/or corrected information.The following sections were updated/corrected: h6.Mdr section codes updated/corrected: b, c, d, e, g.The revision reported was likely due to aseptic humeral loosening resulting from bone loss around the proximal humerus.The cause of this bone loss could not be confirmed but may be due to an underlying patient condition.Potential contributions of user or patient-relation considerations could not be assessed as the devices were not returned for evaluation and no relevant clinical information was provided.If any further information is obtained that would change or alter any information provided, a supplemental report will be filed accordingly.

Brand Name
6.5MM PLATFORM FX STEM LEFT
Common Device Name
PROSTHESIS, SHOULDER, SEMI-CONSTRAINED, METAL/POLYMER CEMENTED
Manufacturer (Section D)
EXACTECH, INC.
2320 nw 66 court
gainesville FL 32653
Manufacturer (Section G)
EXACTECH
2320 nw 66th court
gainesville GU 32653
Manufacturer Contact
geoff gannon
2320 nw 66th court
gainesville, FL 32653
3523771140
MDR Report Key20404068
Report Number1038671-2024-03883
Device Sequence Number20452938
Product Code KWS
UDI-Device Identifier10885862083340
UDI-Public10885862083340
Combination Product (Y/N)N
Initial Reporter StateCO
Initial Reporter CountryUS
PMA/510(K) Number
K092900
Number of Events Summarized1
Summary Report (Y/N)N
Device Implanted Year2016
Device Explanted Year2024
Serviced by Third Party (Y/N)N
Reporter Type Manufacturer
Report Source Health Professional,Company Representative
Initial Reporter Occupation Physician
Type of Report Initial,Followup
Report Date (Section B) 08/29/2025
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? Yes
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Expiration Date09/18/2024
Device Catalogue Number304-21-07
Was Device Available for Evaluation? No
Is the Reporter a Health Professional? Yes
Type of Report(Section G)Thirty-Day
Initial Date Received by Manufacturer 09/25/2024
Supplement Date Received by Manufacturer08/25/2025
Initial Report FDA Received Date10/08/2024
Supplement Report FDA Received Date08/29/2025
Was Device Evaluated by Manufacturer? (Y/N) Device Not Returned to Manufacturer
Date Device Manufactured09/22/2014
Is the Device Labeled for Single Use? (Y/N) Yes
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Usage of Device Initial
Patient Sequence Number1
Concomitant Medical Products
and Therapy/Usage Dates
SEE H11.
Outcome Attributed to Adverse Event Required Intervention;
Patient Age67 YR
Patient SexFemale